Hi, I know ropinirole is discussed to death already, but I seem to have slightly different issue. Atleast couldn’t find similar.
I’m 46, diagnosed 5 years ago. First 4 i did without meds, then started rasagiline and now for three months have also had slow release ropinirole. 2 weeks 2mg, then 4mg. I had pretty bad side effects all summer, nausea, fatigue, sleepiness, sweating, but also many good days. Now after three months all those are gone, but i feel lightheaded and dizzy most of the time and had a scary moment of loosing consciousness a few days ago during a walk. I realised i was heading towards a wall, but managed to keep balance. Kind of like loosing it for a fraction of a second.
This made me think if the med is worth it. I read that both rasagiline and ropinirole may affect blood pressure. Rasagiline never affected me really, but ropinirole has been a struggle. It has slightly improved mobility, but not much. My main symptom is rigidity, which has eased. No tremors, unless i dont eat enough.
Should i still give it time or talk to doctor about an alternative?
I think it makes my legs weaker too.
I started off on Ropinirole as well and had moments of blanking out. No pre-warning, just a second or two of non-consciousness throughout the day. Whilst the ropinirole managed my rigidity well, I finally came to the realisation that the blanking out was dangerous to myself and others, especially when driving or handling sharp objects. I have spilled many a cup of tea on myself and had several close calls whilst driving. I made the decision to stop driving.
If you make the same type of decision to get off the ropinirole, please be aware that moving to another dopamine agonist will probably not solve the issue.
Best wishes, MAnnie
Thanks for the answer, how long did it take for you to get first of these episodes after starting? It took me three months and only happened once (and i didnt luckily blank out fully and kept my balance), so i’m keeping it open my experience was something else.
I also talked to a neurologist just an hour ago and he said its highly unlikely at my low 4mg dose.
What was your solution? You came off ropinirole?
I would love to hear from other yopd people who have had lightheadedness and dizzyness or other side effects from dopamine agonists that what has been their solution? Cope with the sides or go some other route?
I feel pretty lousy with ropinirole and its taking its toll on family life already. I dont want to make hasty decision to ditch ropinirole tho as I already suffered so much getting used to it.
Kind of clueless at the moment.
My husband started with blackouts in February ,two that month and another one 6 weeks ago.
He had not changed any meds
StillL on co cardelopa and one Amantadine
But he had had the covid vaccine 3 weeks before his first blackout.
Does this sound familiar to anyone else?
The medics say it is nothing to do with that but probably a sudden drop in blood pressure.
He was advised to always wear flight socks and also prescribed fludrocortisone to adjust blood pressure.
Thanks for the answers. I was and am very well aware of the other side effects, which made me very scared to start any dopamine agonist. I didn’t expect that they would make me feel generally so lousy tho, I cant even do proper walks now as my legs are weak and I feel almost like being drunk, sweating more, dizzy. But the problem is that this isnt same everyday, and I havent found a pattern yet. I think it may be worst 2 hours after I take first 2mg of ropinirole (slow release) at 10am. I take another 2mg at 2pm. I was told to split 4mg once a day to 2+2 morning / afternoon.
I’m currently strongly considering dropping ropinirole, but a bit worried how my parkinson symptoms are after 3 months of meds. I think i was doing more things may/june still.
Also worried if i’m told to raise the dose at some point and what that’ll do if 4mg already is this difficult. But i’m 46 going 5 years since diagnosis and i’m under the impression dop agonists are pretty essential to young onsets.
I’ve even had to drop coffee and alcohol due to ropinirole as they dont seem to get along.
Decisions arent easy.
I only take rasagiline before ropinirole.
Told my neuro that I’m atleast cutting my ropinirole to 2 mg (from 4). I’m not sure 2 mg is worth anything. They prescribed me Sifrol (Mirapex or so) instead. Not too excited to try another agonist really. Need to take a few days to think about it.
Amantadine hasnt come up in talks.
I’ve been pretty fine about this whole disease since the beginning, but now that the struggle began with meds I’ve been damned scared if this is it and no meds work well for me.
Have you considered starting levodopa? I’m in a similar situation than you but my neurologist is of the opinion there’s no benefit to holding off on levodopa. It used to be that it was considered wise for YOPD to hold for as long as possible but according to my neurologist that is no longer the case. It’s a tough one, myself I think I’ll start with levodopa but I’ve still not made my mind up. You’re doing the right thing giving yourself time to think things through before starting the next medication.
Suggest you speak with your neuro about Amantadine, it also works well to manage some symptoms and side effects are not like Ropinirole.
I had enough of ropinirol and dropped it today after being about a week on halved dose (4->2mg). Hoping to feel better with the expense of stiffness and to be able to start some exercise.
I cant believe how much worse i’m now compared to before summer.
Considering pramipexol now.
My 49yr old hubby was diagnosed in March but didn’t see a consultant until August. His neurologist went through medication options and also confirmed the same thoughts on not holding off on meds. I’d been worried about starting them and whether this would start him ‘phasing’ but he drew me a diagram showing how the body would respond and explained that when the med wore off, my hubby would be no worse than he currently was. He was struggling to write and golf, so he started the meds.
Ten weeks on and he’s shown no improvement and has just been prescribed an additional med. we are very much of the opinion of getting as well and as stable as he can be right now, so he can enjoy as much as possible rather than waiting for things to get worse.
Good luck with it.